MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES
Model Number 40-7432
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Pain (1994); Pneumothorax (2012)
Date of Event 08/08/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.A root cause can not be determined.All information reasonably known as of (b)(6) 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported, a nasogastric tube (ngt) was placed in the patient due to the patient not being able to ¿psychologically¿ take colopeg in preparation for a digestive endoscopic examination.The patient does not have swallowing problems.During placement of ngt, staff had concerns of tube placement due to the absence of noise during verification with a stethoscope.The patient did not cough and did not have any respiratory problems during the insertion of the ngt.An xray was taken to verify ngt placement which ¿showed inappropriate positioning of the nasogastric tube as well as the presence of a pneumothorax (probe left in the right bronchus).¿ the patient was uncomfortable and had right flank pain.A chest tube was placed and the patient was started on antibiotics and analgesics.¿the next day: the drain is still in place and an es of morphine is started / to manage the pain.The pulmonology doctors recommend that we keep the patient in pulmonology until at least monday (b)(6) 2023 for pec of the pneumothorax (patient still with a chest tube and pain) and also monitoring of the risk of infection.Patient discharged medically on (b)(6) 2023.Current state of the patient: the aftermath was perfectly simple after the usual management by drainage but the hospitalization was of course prolonged.It will be advisable to allow 4 to 6 weeks before anesthesia with oxygen therapy.We are therefore postponing this new endoscopic exploration.In total: postponement of the endoscopic assessment due to an iatrogenic pneumothorax.".
 
Additional Manufacturer Narrative
A review of the device history record is in-progress.All information reasonably known as of 27 oct 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Additional information: a4 all information reasonably known as of 14 dec 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
H6: appropriate term/code not available investigation findings: usage problem identified.The device history record for lot 30243107 was reviewed, and the product was produced according to product specifications.The incident investigation was performed based on the content of the reported issue.The customer reported that during the nasogastric tube (ngt) placement, staff had concerns about tube placement due to the absence of noise during verification with a stethoscope.The patient did not cough or have any respiratory problems during the insertion of the ngt.An x-ray was taken to verify ngt placement, which ¿showed inappropriate positioning of the nasogastric tube as well as the presence of a pneumothorax (probe in the right bronchus).¿ the root cause of this issue was determined to be "user: incorrect use.¿ all information reasonably known as of 29 jan 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key17907451
Report Number9611594-2023-00145
Device Sequence Number7897428
Product Code KNT
UDI-Device Identifier00350770460338
UDI-Public00350770460338
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number40-7432
Device Catalogue NumberN/A
Device Lot Number30243107
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2023
Supplement Date Received by Manufacturer09/13/2023
11/13/2023
01/07/2024
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date10/31/2023
12/14/2023
02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age58 YR
Patient SexFemale
Patient Weight49 KG